MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number ZZ19KN70ZZZ006N
Medical Device Problem Codes Detachment of Device or Device Component (2907); Separation Problem (4043)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the pilot-balloon came lose during trach-change.The red pilot-ballon came loose during uncuffing for cannula replacement."the surface of the end of inflation line is slippery and the super slick is not removed in the adhesive area.There are remains of glue on/in the pilot balloon.¿ adverse patient effects are unknown.
 
Additional Manufacturer Narrative
Initial reporter phone: (b)(6).Date of event is unknown; no information has been provided to date.Not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
The following field was updated with corrections: d4.Primary udi number: (b)(4).D9.Date returned to mfg: 23-may-2024.H6.Investigation codes: updated.Investigation summary: received one custom 7.0 uncuffed standard shaft, 45-degree neck flange and a stoma foam cuff with the red plug not attached to the airway line.Decontaminated per internal procedures.Visual inspection by the unaided eye under normal plant lighting of the red plug revealed adhesive at the opening where the airway line was inserted.Visual inspection by the unaided eye under normal plant lighting of the airway line revealed evidence of adhesive and a small trace of red silicone from the red plug.The drawing states to mask the airway line prior to superslick.A tactile inspection was performed of the airway line.It was confirmed that the airway line had been masked prior to superslick, which allowed for the adhesive to bond the plug to the airway line.This was also evident by the small red silicone remnants that remained on the airway.The red plug was cut open and revealed trace amounts of adhesive.No manufacturing defect was detected.The plug likely became caught on something which tore the plug from the airway line.

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan ln n
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19355178
Report Number3012307300-2024-03964
Device Sequence Number7703132
Product Code JOH
UDI-Device Identifier15019517209983
UDI-Public(01)15019517209983(17)290111(10)GB014929
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberZZ19KN70ZZZ006N
Device Lot NumberGB014929
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown